Article Text

PDF

Mesalazine associated nephrogenic diabetes insipidus presenting as weight loss.
  1. E A Masson,
  2. J M Rhodes
  1. Department of Medicine, University of Liverpool.

    Abstract

    Nephrotoxicity in association with 5-aminosalicylic acid therapy is well recognised. In this patient the nephrotoxicity only became apparent after severe weight loss had occurred in association with nephrogenic diabetes insipidus. The patient aged 26 with ulcerative colitis received resin coated mesalazine (Asacol) 1200 mg/day and lost 12 kg in weight over a four month period, only complaining of thirst towards the end of this period.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.